Run rabbit, run rabbit, run, run, run!It’s time for another super special Retro Movie Rundown Easter Special!
Hopping and leaping our way around the TV schedule, we’ve sniffed out a whole hear of hidden retro movie eggs for you all to feast on this long weekend. Unwrapping each film like our Easter chocolatey goodness, we’ll take stock of our collection, before selecting only the biggest and best choices and devouring them in true ’tis but once a year style’.
Happy retro movie Easter weekend everyone!
FRIDAY 14th April
The Phantom (1996) Channel 4 10:00am-11:55am (1 hour 55 minutes)
A jungle-dwelling masked adventurer leaves his African home for New York in a bid to stop the power-crazed schemes of an evil industrialist. The tycoon is on the hunt for three legendary magical skulls, which can be combined to form the ultimate weapon. Superhero adventure, starring Billy Zane, Catherine Zeta-Jones, Treat Williams and Patrick McGoohan.
The Muppet Movie (1979) Film4 11:00am-12:55pm (1 hour 55 minutes)
Kermit the frog is persuaded by his agent that he has a future in movies. He sets off on a journey across America to realise his dream, gathering a crowd of like-minded friends along the way – but the owner of a French restaurant plans to make him the dish of the day. Comedy, starring Dom DeLuise and Charles Durning alongside the puppet characters, with cameos from Mel Brooks, Orson Welles and Steve Martin.
The Muppets TShirts
Labyrinth (1986) 5STAR 11:05am-1:10pm
A teenager wishes her baby brother would be taken away, only to have her request granted by a band of goblins and their sinister king. She regrets her decision and sets out to rescue him, but to reach the castle where he is being held, she must find her way through a magical maze full of strange creatures. Jim Henson’s fantasy adventure, starring Jennifer Connelly and David Bowie.
On the Buses (1971) ITV3 11:25am-1:15pm
Wily bus driver Stan Butler thinks a new company policy that allows women behind the wheel will rob him of his precious overtime money. Enlisting the aid of conductor Jack, he does everything he can to sabotage the plan. Comedy, based on the TV series, starring Reg Varney, Bob Grant, Stephen Lewis, Doris Hare, Peter Madden and Anna Karen.
The Great Muppet Caper (1981) Film4 12:55pm-3:00pm (2 hours 5 minutes)
Reporters Kermit the Frog and Fozzie Bear are sacked for missing out on a massive scoop about the theft of jewellery from famous British fashion designer Lady Holiday. To try to re-establish their reputations, the duo and Gonzo fly to London to see if they can track down the culprit. Comedy, with the voices of Jim Henson and Frank Oz, with cameo appearances by John Cleese, Diana Rigg, Charles Grodin and Peter Ustinov.
The Muppets Merchandise
Jumanji (1995) Sony Channel 2:20pm-4:30pm (2 hours 10 minutes)
A man who has been trapped inside a mysterious jungle board game for 26 years is eventually freed when two children start to play it. Unfortunately, he arrives with a rampaging horde of animals on his heels, leaving only one solution – to finish the game he started all those years ago. Fantasy adventure, starring Robin Williams, Kirsten Dunst and Bonnie Hunt.
You’ve Got Mail (1998) 5STAR 4:05pm-6:30pm
Two rivals in the bookshop business fall in love over the internet, unaware they know and dislike each other in the real world. While things remain frosty in person, the pair’s anonymous online relationship continues to blossom. Romantic comedy, starring Tom Hanks, Meg Ryan, Greg Kinnear, Parker Posey and Dabney Coleman.
Muppet Treasure Island (1996) Film4 4:40pm-6:50pm (2 hours 10 minutes)
A youngster finds a treasure map and joins an expedition searching for a famous buccaneer’s lost treasure on an unexplored island. However, their mission falls foul of a band of pirates hiding out among the crew. Musical comedy based on Robert Louis Stevenson’s novel, starring Tim Curry, Billy Connolly, Jennifer Saunders and Kevin Bishop alongside the puppet characters.
Ace Ventura: Pet Detective (1994) GOLD 7:35pm-9:10pm (1 hour 35 minutes)
An eccentric but brilliant former cop sets himself up to champion the underdog – as a private eye specialising in locating missing animals. The zany detective is called in to find a kidnapped dolphin – the mascot of an American football team – and uncovers a plot involving high-level police corruption. Comedy, starring Jim Carrey, Courteney Cox, Sean Young, Tone Loc and Noble Willingham.
Lethal Weapon 3 (1992) Dave 9:00pm-11:20pm (2 hours 20 minutes)
Detectives Riggs and Murtaugh team up with a reformed small-time crook and a tough, female internal-affairs investigator to track down a former policeman trafficking impounded weaponry to the bosses of organised crime. Action thriller sequel, starring Mel Gibson, Danny Glover, Joe Pesci and Rene Russo.
Ace Ventura: When Nature Calls (1995) GOLD 9:10pm-11:00pm (1 hour 50 minutes)
The eccentric pet detective is coaxed out of self-imposed exile in a Buddhist monastery to visit Africa and help search for a sacred white bat. However, his unique investigative talents are tested to the limits as he faces a race against time to find the missing creature and prevent a tribal war. Comedy sequel, starring Jim Carrey, Simon Callow and Bob Gunton.
The Deer Hunter (1978) ITV4 11:20pm-1:30am
The lives of three American steelworkers and their families are torn apart in the wake of the Vietnam War. After enduring horrific treatment in a prison camp during the conflict, the three friends return to their homes but struggle to readjust to normal life. Oscar-winning drama, starring Robert De Niro, Christopher Walken, Meryl Streep, John Savage and John Cazale in his last film role.
Anchorman: The Legend of Ron Burgundy (2004) BBC1 11:45pm-1:20am (1 hour 35 minutes)
The chauvinistic host of a top-rated American news programme in 1970s San Diego fights for his status and job security when both are threatened by the arrival of an ambitious female reporter, whose determination to become a newsreader leads to a bitter battle of the sexes. Comedy, starring Will Ferrell, Christina Applegate, Fred Willard and Steve Carell.
SATURDAY 15th April
The Flintstones (1994) ITV 11:35am-1:20pm (1 hour 45 minutes)
Blue-collar caveman Fred Flintstone is promoted to an executive position at work and unwittingly becomes embroiled in an embezzlement scheme – thanks in no small part to his seductive new assistant. Live-action version of the cartoon comedy, starring John Goodman, Rick Moranis, Rosie O’Donnell, Halle Berry and Elizabeth Taylor.
Matilda (1996) Sony Channel 12:00pm-2:05pm (2 hours 5 minutes)
A gifted youngster is packed off by her selfish parents to the prison-like Crunchem Hall School. Once there, she befriends a sweet-natured teacher who convinces her that not all grown-ups are bad – and urges her to use her special powers to turn the tables on the nasty headmistress. Fantasy comedy, adapted from the children’s book by Roald Dahl, with Mara Wilson, Pam Ferris, Embeth Davidtz, Rhea Perlman and Danny DeVito, who also directed.
Roald Dahl Merchandise
Home Alone (1990) Film4 1:00pm-3:10pm (2 hours 10 minutes)
A boy has to fend for himself when he is accidentally left behind after his family jets off to Paris for Christmas. The youngster initially enjoys his freedom, but is soon forced to resort to ingenious booby traps to defend the family home from two dim-witted burglars. Comedy, starring Macaulay Culkin, Joe Pesci, Daniel Stern, John Heard, Catherine O’Hara and John Candy.
Home Alone Merchandise
The Secret of My Success (1987) ITV 1:20pm-3:30pm (2 hours 10 minutes)
A naive country boy travels to New York to make his fortune, only to end up working in a corporation’s mail room. He chances on a vacant office and hatches a plan to pass himself off as a top-ranking executive, but leading a double life proves harder than expected. Comedy, starring Michael J Fox, Helen Slater, Richard Jordan and Fred Gwynne.
Bean (1997) ITV2 6:45pm-8:30pm
The hapless fool is employed as a security guard for a British art gallery and is sent to Los Angeles to bring back a famous painting. Unfortunately, he finds himself mistaken for a renowned art professor and invited to make an important presentation. Mel Smith’s British comedy, starring Rowan Atkinson, Burt Reynolds, Peter MacNicol, John Mills, Peter Capaldi and June Brown.
Clear and Present Danger (1994) ITV4 9:00pm-11:50pm
A CIA analyst gets caught up in the Colombian drug trade while trying to track down terrorists responsible for the murder of a close friend of the US president – but his investigations point to illegal activity and corruption at the very top of government. Action thriller, based on Tom Clancy’s novel, with Harrison Ford reprising his role from Patriot Games alongside Willem Dafoe, Anne Archer and James Earl Jones.
SUNDAY 16th April
Thunderball (1965) ITV 12:00pm-2:35pm (2 hours 35 minutes)
James Bond travels to the Bahamas on the trail of two nuclear warheads stolen from a British aircraft. The lethal weapons have fallen into the hands of international crime syndicate Spectre, which plans to fire them at the US coast unless an exorbitant ransom is paid. Spy adventure, starring Sean Connery, Claudine Auger, Adolfo Celi and Lois Maxwell.
James Bond TShirts
Cool Runnings (1993) BBC1 2:15pm-3:50pm (1 hour 35 minutes)
A sprinter fails to qualify for the Jamaican Olympic squad, but refuses to give up his dream. Learning that a former US bobsleigh coach is living nearby, he seizes the chance to shine in an entirely different sport, and cajoles three of his friends to join him in training for the 1988 Winter Olympics in the far less tropical environment of Canada. Fact-based comedy, with John Candy, Leon, Doug E Doug and Malik Yoba.
Oliver! (1968) Channel 5 5:20pm-8:00pm (2 hours 40 minutes)
Oscar-winning musical version of the stage play based on Charles Dickens’ classic tale about a lonely workhouse orphan who ends up on the cold streets of London, where he falls under the wing of petty crook Fagin and his gang of young backstreet thieves. Featuring the iconic songs Food, Glorious Food, Consider Yourself, As Long as He Needs Me and You’ve Got to Pick a Pocket or Two. Starring Ron Moody, Mark Lester, Oliver Reed, Jack Wild, Harry Secombe, Shani Wallis and Leonard Rossiter.
Mission: Impossible 2 (2000) Film4 6:35pm-9:00pm (2 hours 25 minutes)
Secret agent Ethan Hunt sent to find and destroy the only sample of a deadly man-made virus. However, he faces tough opposition in a former spy-turned-criminal mastermind who has already acquired the cure and now wants the pathogen itself. Director John Woo’s action thriller sequel, starring Tom Cruise, Dougray Scott, Thandie Newton and Anthony Hopkins.
Apocalypse Now (1979) Spike 9:00pm-12:00am (3 hours)
An army captain is sent on a top-secret mission into Cambodia, where his goal is to find and assassinate a renegade colonel who has gone insane and is worshipped by his followers as a god. However, as his patrol boat journeys further upriver, the conflict and disarray surrounding him becomes increasingly disturbing and nightmarish. Francis Ford Coppola’s Vietnam War drama, starring Martin Sheen, Marlon Brando and Robert Duvall.
The Dirty Dozen (1967) ITV4 9:05pm-12:10am
An uncompromising major is placed in charge of a seemingly suicidal mission to destroy a French chateau being used as a base by Nazi officers. Needing tough but expendable soldiers for the task, he recruits 12 hardened criminals from a military prison. Second World War action adventure, starring Lee Marvin, Telly Savalas, Ernest Borgnine, Charles Bronson and Donald Sutherland.
MONDAY 17th April
Kingpin (1996) Channel 4 1:00am-3:00am (2 hours)
A former 10-pin bowling champion prodigy turns conman and hits the bottle when an accident leads to the loss of his hand. To revive his flagging fortunes, he goes all out to persuade a gifted Amish man to take up the sport professionally so he can cash in on his prize-winnings. Comedy from the Farrelly brothers, starring Woody Harrelson, Randy Quaid, Vanessa Angel and Bill Murray.
Honey, I Shrunk the Kids (1989) Film4 11:00am-12:50pm (1 hour 50 minutes)
A professor invents a ray with the power to reduce objects in size. Unfortunately, his kids and their meddling friends activate it and are shrunk to microscopic proportions. When they are accidentally thrown out with the rubbish, the children have to contend with all kinds of animals and insects on their journey home across the backyard. Disney comedy, with Rick Moranis, Marcia Strassman and Amy O’Neill.
Patch Adams (1998) Sony Channel 1:15pm-3:45pm (2 hours 30 minutes)
A talented student doctor turns the medical community upside down with his offbeat views about the healing power of laughter. His methods provoke outrage and intense debate among his professors – but his extrovert nature brightens the lives of all kinds of patients. Comedy drama, starring Robin Williams, Monica Potter, Daniel London, Bob Gunton and Philip Seymour Hoffman.
Coming to America (1988) GOLD 9:00pm-11:20pm (2 hours 20 minutes)
A bored African prince defies his father’s plans for an arranged marriage and escapes to the USA to find a bride on his own terms. Comedy, starring Eddie Murphy and Arsenio Hall in several roles, with James Earl Jones, Allison Dean, Eriq La Salle and Madge Sinclair.
Whatever you’re up to this loooong weekend, happy hunting and have a barrel full of fun!